Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Nonexpansive actions of topological semigroups on strictly convex Banach spaces and fixed points


Author: Wojciech Bartoszek
Journal: Proc. Amer. Math. Soc. 104 (1988), 809-811
MSC: Primary 47H20; Secondary 47H09, 47H10
DOI: https://doi.org/10.1090/S0002-9939-1988-0964861-4
MathSciNet review: 964861
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ C$ be a closed convex subset of a strictly convex Banach space $ X$ and $ \left\{ {{T_s}:s \in S} \right\}$ be a continuous representation of a semitopological semigroup $ S$ as nonexpansive mappings of $ C$ into itself. The main result establishes the fact that if for some $ x \in C$ the trajectory $ \left\{ {{T_s}x:s \in S} \right\}$ is relatively compact and $ AP(S)$ has a left invariant mean then $ K = \overline {\operatorname{conv} \{ {T_s}x:s \in S\} } $ contains a common fixed point for $ {\left\{ {{T_s}} \right\}_{s \in S}}$.


References [Enhancements On Off] (What's this?)

  • [B.D.] W. Bartoszek and T. Downarowicz, Compactness of trajectories of dynamical systems in uniform complete spaces, Suppl. Rend. Circ. Mat. Palermo (The 13th Winter School on Abstract Analysis, Srni, 1985).
  • [D.S.] C. M. Dafermos and M. Slemrod, Asymptotic behaviour of nonlinear contraction semigroup, J. Funct. Anal. 13 (1973), 97-106. MR 0346611 (49:11336)
  • [E] M. Edelstein, On non-expansive mappings of Banach spaces, Proc. Cambridge Philos. Soc. 60 (1964), 439-447. MR 0164222 (29:1521)
  • [L.l] A. T. Lau, Invariant means on almost periodic functions and fixed point properties, Rocky Mountain J. Math. 3 (1973), 69-76. MR 0324313 (48:2665)
  • [L.2] A. T. Lau, Semigroup of nonexpansive mappings on a Hilbert space, J. Math. Anal. Appl. 105 (1985), 514-522. MR 778484 (86m:47085)
  • [P] W. Parry, Entropy and generators in ergodic theory, Yale Univ. Press, New Haven, Connecticut, 1966.
  • [R] W. A. Rochlin, Isbrannyje woprosy mietriczieskoj teorii dynamichieskich sistiem, Uspekhi Mat. Nauk 30 (1949), 57-128.
  • [R.S.] S. Roehring and R. C. Sine, The structure of $ \omega $-limit sets of nonexpansive maps, Proc. Amer. Math. Soc. 81 (1981), 398-400. MR 597649 (82f:47068)
  • [Y] C-L. Yen, On the rest points of a nonlinear nonexpansive semigroup, Pacific J. Math. 45 (1973), 699-706. MR 0331150 (48:9484)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H20, 47H09, 47H10

Retrieve articles in all journals with MSC: 47H20, 47H09, 47H10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0964861-4
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society